Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 25(3); 1992 > Article
Korean Journal of Anesthesiology 1992;25(3):627-630.
DOI: https://doi.org/10.4097/kjae.1992.25.3.627   
Cardiac Arrest due to High Concentration Epinephrine Soaking on the Nasal Mucosa during Halothane Anesthesia.
Sun Mee Chean, Ho Jung Lee, Sung Kyung Cho
Department of Anesthesiology, Taegu Catholic University, School of Medicine, Taegu, Korea.
Abstract
There is increasing tendency to use epinephrine injection or topical application to obtain clear operative field and hemostasis under general anesthesia. Even if the surgeons can get the good operative field for surgery, it is well known that the anesthetic problem may be anticipated due to using epinephrine under the halothane anesthesia. We experienced a case of cardiac arrest during halothane anesthesia due to inadvertant soaking with high concentration epinephrine cotton on the nasal cavity. The patient was resuscitated immediately and followed up carefully. Because the nasal cavity is in high vascularity, only soaking of epinephrine can cause cardiac arrest, so it well be preferable to have some attention for using the high concentration of epinephrine on the specific area.
Key Words: Epinephrine soaking; Halothane; Cardiac arrest
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 5 Crossref
  •    
  • 773 View
  • 4 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next